MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L34MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L34MM; PLATE, FIXATION, BONE
Model Number 657334S
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
"it was reported that during surgery the nurse found the foreign material in the sterile pack for this item when they open the packaging.The foreign material was 4mm cubic, was seemed a rubber.The new screw was used for the surgery and it was successful.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed.The part was received including the foreign material.Therefore, a ftir analysis was completed on the unknown contaminant on screw packaging.The top match to the contaminant of interest at a 93.42% match to ¿3m brand spray 80 rubber and vinyl adhesive¿.Stryker initiated a second ftir test with actual reference materials from the operation environment and the result differs from the result of the initial test performed on the contaminant.The ¿foreign material¿ was clearly linked to a latex material which is used typically in cleanrooms and or-environment.Based to the fact that the returned sample was opened it also has to be assumed that the latex particle source is from the or-environment.Therefore, the reported event is a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L34MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11121280
Report Number0008031020-2021-00007
Device Sequence Number4606894
Product Code HRS
UDI-Device Identifier07613327087178
UDI-Public07613327087178
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number657334S
Device Catalogue Number657334S
Device Lot NumberY57954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1